MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8667-20
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Apnea (1720); Fluid Discharge (2686); Insufficient Information (4580)
Date of Event 08/28/2026
Type of Reportable Event Death
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a patient who was receiving gablofen (1,000mcg.Ml at 250mcg/day) via an implantable pump for unknown indications for use.It was reported that the patient was having withdrawal symptoms.Patient was titrated by managing physician.A dye study was done and they could not aspirate the cath eter.The catheter was completely replaced and the issue was resolved.Death isn¿t confirmed to have anything to do with pump or the surgery as managing physician didn¿t have details.Additional information was received from the healthcare provider (hcp) stating the patient experienced withdrawal symptoms and a catheter dye study was done, at which time the catheter could not be aspirated.On (b)(6) 2026, the patient underwent intraventricular catheter revision.The patient was seen on (b)(6) 2026 and was doing well at that time.The patient was not in withdrawal and no dosing changes were made.Also at that time, it was noted that there was some fluid around the incision site on the scalp, but it was unknown what the fluid was as it was not sampled.The hcp indicated that it was likely serosanguinous fluid typical of a wound.On (b)(6) 2026, the patient was reported to be very fussy and then went into respiratory arrest, was taken to an offsite hospital and passed away.Autopsy is in progress and the cause of death was not clear.
 
Additional Manufacturer Narrative
Continuation of d10: product id 8780, serial# (b)(6), implanted: (b)(6) 2026, explanted: (b)(6) 2026, product type catheter product id 8780, serial# (b)(6), implanted: (b)(6) 2026.Product type catheter product id 8780 serial# (b)(6) implanted: (b)(6) 2026.Product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8780, serial/lot #: (b)(6), ubd: 19-jul-2026, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SynchroMed III
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50900308
Report Number3004209178-2026-16344
Device Sequence Number17618207
Product Code LKK
UDI-Device Identifier00763000597023
UDI-Public(01)00763000597023(17)270128
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8667-20
Device Catalogue Number8667-20
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/18/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Supplement Date Received by Manufacturer09/25/2026
Initial Report FDA Received Date09/25/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
See H11.
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age6 YR
Patient SexMale